Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 1, 2021, 4:36 PM CDT for Ellsworth County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 1, 2021, 5:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
County Ellsworth County, KS
The radar
The Wichita radar (KICT), 135 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WWUS83 KICT 012136 SPSICT Special Weather Statement National Weather Service Wichita KS 436 PM CDT Tue Jun 1 2021 KSZ048-012230- Ellsworth- 436 PM CDT Tue Jun 1 2021 ...A SHOWER WITH POSSIBLE COLD AIR FUNNELS WILL AFFECT ELLSWORTH COUNTY... At 435 PM CDT, a shower was located near Ellsworth. The shower is nearly stationary. Winds in excess of 30 mph are possible with this shower. Locations impacted include... Ellsworth, Wilson, Kanopolis, Holyrood, Geneseo, Lorraine, Kanopolis Lake, Kanopolis State Park and Ellsworth Airport. This includes Interstate 70 between Mile Markers 206 and 228. Conditions in the atmosphere are such that weak, brief funnels may form this afternoon. They usually develop beneath showers or weak thunderstorms when the air aloft is especially cold. These funnels are usually harmless, but on rare occasions can briefly touch down and cause wind gusts over 50 mph. If a funnel approaches your location, move indoors. Please contact the National Weather Service if you see a funnel. LAT...LON 3887 9793 3852 9793 3852 9848 3887 9848 TIME...MOT...LOC 2135Z 068DEG 1KT 3878 9826 $$ METZGER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:59 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 1, 2:59 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Wichita KS 259 PM CDT Tue Jun 1 2021 .SHORT TERM...(This evening through Friday night) Issued at 259 PM CDT Tue Jun 1 2021 Rather moist low levels and relatively cool temperatures aloft under the upper trof has resulted in diurnally driven showers across central Kansas in an environment with weak instability though decent lapse rates. So while not generally supportive of thunder we have received a couple reports and picture of cold air type funnels this afternoon. This upper trof will be slow to move and vacate the area until late Wednesday. So while a slight modification of the airmass can be expected, a similar setup for mainly diurnally driven showers can be expected on Wednesday afternoon. Otherwise, a warming and drying pattern will commence on Thursday and continue through Friday with increasing southerly low level flow beneath ridging aloft over the central Plains. Darmofal .LONG TERM...(Saturday through Tuesday) Issued at 259 PM CDT Tue Jun 1 2021 Main challenge and weather feature over the weekend will be the weak cut-off closed upper low drifting across the southern Plains. The low looks to open up as it migrates northward toward Oklahoma by Sunday. A bit of moisture flux and relatively cool temperatures aloft may support scattered, mainly diurnally driven showers and storms across south central and southeast Kansas. Otherwise, the developing upper trof off the West coast will result in more of a southwesterly flow across the Rockies early next with perhaps more influential shortwaves moving out across the central Plains by Monday night and Tuesday. KED && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1245 PM CDT Tue Jun 1 2021 Low level moisture remains high across most of the forecast area today, with a mix of MVFR and IFR cigs, with the lowest cigs across portions of central KS. As the afternoon progresses, expect afternoon heating to lead to increasing chances for diurnally driven SHRA to develop over central KS, and possibly south central KS as well. So will go with a VCSH for this chance. Expect most of the SHRA activity to wane or end after sunset. Could see stratus build down across most of the central KS tonight, which may lead to some MVFR vsbys from BR, with vsbys varying from 1 to 4 miles. Could see some locally dense fog with IFR/LIFR vsbys, but not enough confidence at this time, to mention in the tafs. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 56 76 57 82 / 20 20 10 10 Hutchinson 54 76 55 82 / 20 20 0 0 Newton 55 75 55 82 / 20 20 10 10 ElDorado 55 75 56 81 / 20 30 10 10 Winfield-KWLD 55 76 57 82 / 20 30 10 10 Russell 52 77 54 84 / 10 20 0 0 Great Bend 52 76 54 83 / 10 20 0 0 Salina 54 76 55 83 / 20 20 0 0 McPherson 54 76 54 82 / 20 20 0 0 Coffeyville 55 76 57 81 / 20 40 10 20 Chanute 55 75 57 81 / 20 30 10 20 Iola 55 75 57 80 / 20 30 10 20 Parsons-KPPF 55 75 57 80 / 20 40 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...KED LONG TERM...KED AVIATION...Ketcham
Hazardous weather outlook, Jun 1, 3:56 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 356 PM CDT Tue Jun 1 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-022100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 356 PM CDT Tue Jun 1 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight The Cow Creek at Hutchinson is expected remain near minor flood stage. Please see the latest river flood statement for additional information. An isolated thunderstorm is possible in central Kansas until sunset. If so, they are not expected to be strong or severe. However, brief cold air funnels will be possible from the showers early this evening. Areas of fog are expected across central and portions of south central Kansas after midnight. The fog could reduce visibilities to just under one mile. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Areas of fog are expected across central and portions of south central Kansas early Wednesday morning. The fog could reduce visibilities to just under one mile. The Cow Creek at Hutchinson is expected to rise again on Wednesday into Thursday to near moderate flood stage before falling below flood stage Friday evening. Please see the latest river flood statement for additional information. Isolated thunderstorms are possible Wednesday afternoon across south central and southeast Kansas and mainly across southeast Kansas on Thursday afternoon. The storms are not expected to be strong or severe. There will be periodic slight chances for thunderstorms over the weekend into early next week. The risk for organized severe storms appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jun 1, 2:11 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Wichita KS
211 PM CDT Tue Jun 1 2021
The National Weather Service in Wichita has issued a
* Special Weather Statement for...
Rice County in central Kansas...
Barton County in central Kansas...
* Until 315 PM CDT.
* At 207 PM CDT, a cold air funnel was reported just north of
Lyons, Kansas.
HAZARD...Conditions continue to favor the potential for cold air
funnels as storms develop; however, at this time it is
unknown which if any storm would produce a a
cold air funnel.
SOURCE...Emergency management.
IMPACT...Any cold air funnell that develops are expected to
stay aloft or pose little if any threat.
* Locations impacted include...
Great Bend, Lyons, Hoisington, Sterling, Ellinwood, Claflin, Little
River, Chase, Bushton, Geneseo, Albert, Alden, Olmitz, Raymond,
Galatia, Susank, Frederick, Great Bend Airport, Cheyenne Bottoms
and Silica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Cold air funnels can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Cold air funnels are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.
&&
LAT...LON 3869 9848 3852 9849 3851 9794 3819 9794
3819 9844 3827 9847 3827 9902 3870 9903
KETCHAMSpecial weather statement, Jun 1, 2:20 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Wichita KS
220 PM CDT Tue Jun 1 2021
KSZ047-050-012015-
Rice KS-Barton KS-
220 PM CDT Tue Jun 1 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Rice County in central Kansas...
Barton County in central Kansas...
* Until 315 PM CDT.
* At 214 PM CDT...National Weather Service meteorologists were
tracking cold air funnels near Lyons...moving southwest at 5 mph.
Conditions continue to favor the potential for cold air funnels as
storms develop; however, at this time it is unknown which if any
storm would produce a cold air funnel.
Any cold air funnell that develops are expected to stay aloft or
pose little if any threat.
* Locations impacted include...
Great Bend, Lyons, Hoisington, Sterling, Ellinwood, Claflin, Little
River, Chase, Bushton, Geneseo, Albert, Alden, Olmitz, Raymond,
Galatia, Susank, Frederick, Great Bend Airport, Cheyenne Bottoms
and Silica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
&&
LAT...LON 3869 9848 3852 9849 3851 9794 3819 9794
3819 9844 3827 9847 3827 9902 3870 9903
TIME...MOT...LOC 1918Z 064DEG 5KT 3841 9823
KETCHAMSpecial weather statement, Jun 1, 2:54 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Wichita KS 254 PM CDT Tue Jun 1 2021 KSZ048-012100- Ellsworth- 254 PM CDT Tue Jun 1 2021 ...A STRONG THUNDERSTORM WILL AFFECT ELLSWORTH COUNTY... At 253 PM CDT, a strong thunderstorm was located over Lorraine, or 10 miles southwest of Kanopolis, moving west at 10 mph. Locations impacted include... Ellsworth, Wilson, Kanopolis, Holyrood, Lorraine, Kanopolis Lake, Kanopolis State Park and Ellsworth Airport. This includes Interstate 70 between Mile Markers 206 and 225. Conditions in the atmosphere are such that weak, brief funnels may form this afternoon. They usually develop beneath showers or weak thunderstorms when the air aloft is especially cold. These funnels are usually harmless, but on rare occasions can briefly touch down and cause wind gusts over 50 mph. If a funnel approaches your location, move indoors. Please contact the National Weather Service if you see a funnel. LAT...LON 3886 9794 3853 9793 3853 9848 3887 9848 TIME...MOT...LOC 1953Z 070DEG 8KT 3859 9827 KETCHAM
Special weather statement, Jun 1, 3:56 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Wichita KS
356 PM CDT Tue Jun 1 2021
KSZ050-051-012200-
Rice-McPherson-
356 PM CDT Tue Jun 1 2021
...A STRONG THUNDERSTORM WILL AFFECT MCPHERSON AND RICE COUNTIES...
At 356 PM CDT, a strong thunderstorm was located near Windom, or 15
miles southwest of Lindsborg, moving southwest at 10 mph.
Locations impacted include...
Mcpherson, Lyons, Lindsborg, Sterling, Moundridge, Inman, Galva,
Canton, Marquette, Little River, Chase, Bushton, Geneseo, Alden,
Windom, Raymond, Frederick, Mcpherson Airport, Roxbury and Silica.
This includes Interstate 135 between Mile Markers 45 and 76.
Conditions in the atmosphere are such that weak, brief funnels may
form this afternoon. They usually develop beneath showers or weak
thunderstorms when the air aloft is especially cold.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors.
Please contact the National Weather Service if you see a funnel.
LAT...LON 3852 9793 3861 9792 3861 9737 3819 9737
3818 9846 3852 9847
TIME...MOT...LOC 2056Z 065DEG 9KT 3847 9793
KETCHAMSpecial weather statement, Jun 1, 4:36 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 436 PM CDT Tue Jun 1 2021 KSZ048-012230- Ellsworth- 436 PM CDT Tue Jun 1 2021 ...A SHOWER WITH POSSIBLE COLD AIR FUNNELS WILL AFFECT ELLSWORTH COUNTY... At 435 PM CDT, a shower was located near Ellsworth. The shower is nearly stationary. Winds in excess of 30 mph are possible with this shower. Locations impacted include... Ellsworth, Wilson, Kanopolis, Holyrood, Geneseo, Lorraine, Kanopolis Lake, Kanopolis State Park and Ellsworth Airport. This includes Interstate 70 between Mile Markers 206 and 228. Conditions in the atmosphere are such that weak, brief funnels may form this afternoon. They usually develop beneath showers or weak thunderstorms when the air aloft is especially cold. These funnels are usually harmless, but on rare occasions can briefly touch down and cause wind gusts over 50 mph. If a funnel approaches your location, move indoors. Please contact the National Weather Service if you see a funnel. LAT...LON 3887 9793 3852 9793 3852 9848 3887 9848 TIME...MOT...LOC 2135Z 068DEG 1KT 3878 9826 METZGER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:20 PM CDT | Special Weather Statement | ICT | Barton, Rice | 55 min |
| Jun 1, 2:54 PM CDT | Special Weather Statement | ICT | Ellsworth | 66 min |
| Jun 1, 3:56 PM CDT | Special Weather Statement | ICT | McPherson, Rice | 64 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.